MAUDE Adverse Event Report: THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 109343
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Think surgical, inc.Is actively investigating the source of the black material.Our system does not use lubricants, and the substance is not part of our approved materials.Cytotoxicity testing was performed on the material, and the results indicate it is non-cytotoxic.However, investigating the composition and origin of the material is on-going a follow-up report will be submitted once additional findings are available.No patients have been exposed to the black material.
 
Event or Problem Description
On (b)(6) 2025 the think surgical employee identified that the tmini pins were not spinning inside the tmini chuck.Upon inspection, black grease like material was observed on the end of the pin that had been in the chuck.The tmini system was not used, and the patient was not exposed as the issue was discovered prior to use.
 
Additional Manufacturer Narrative
This supplemental report summarizes the results of the manufacturer's investigation into the issue of tmini pins not spinning within the chuck and the observation of black material on the end of the pin associated with tmini system serial number (b)(6).The event was reported to have occurred on july 10, 2025 and was identified and reported to the manufacturer on july 31, 2025.The issue was identified prior to device use on the patient, and no patient exposure occurred.The event date reflects the estimated date of occurrence based on available information.No log file errors were identified for (b)(6).Returned device evaluation confirmed a fracture of the chuck component, representing a mechanical failure, and the presence of black residue within the chuck socket.The underlying cause of the fracture could not be determined.Engineering assessment determined that the residue did not contribute to the mechanical failure, and the mechanical failure did not contribute to the presence of the residue.Analytical and biological testing (ftir, sem/eds, raman, and cytotoxicity) demonstrated that the residue is non-cytotoxic and consistent with low-toxicity, triglyceride-like substances and/or machining oil residues.Independent review concluded the material is most consistent with an aliphatic ester with potential sources including manufacturing residues.A health hazard evaluation determined that the residue presents negligible risk based on non-cytotoxicity, material characterization, lack of direct patient contact, absence of reported patient harm, and low occurrence rate.No additional biological testing was warranted.The issue was identified prior to device use on the patient, and the tmini system was not used.The procedure was completed manually.This failure mode is identified in the risk management file, including insufficient torque transmission and attitude drive train-related failure modes.Associated harms are assessed as no plausible harm or suboptimal procedural outcome, and residual risk was evaluated in accordance with established risk management procedures and determined to be acceptable.
 
Event or Problem Description
On 7/31/2025 the think surgical employee identified that the tmini pins were not spinning inside the tmini chuck.Upon inspection, black grease like material was observed on the end of the pin that had been in the chuck.The tmini system was not used, and the patient was not exposed as the issue was discovered prior to use.

Brand Name
TMINI MINIATURE ROBOTIC SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer (Section G)
THINK SURGICAL, INC
47201 lakeview blvd.
fremont CA 94538
Manufacturer Contact
jason erickson
47201 lakeview blvd.
fremont, CA 94538
7077044558
MDR Report Key23248720
Report Number3000719653-2025-00011
Device Sequence Number10441660
Product Code OLO
UDI-Device IdentifierM9461093430
UDI-PublicM9461093430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K250877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown